Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2024, 7:28 PM CDT for Beauregard Parish, Louisiana; 4 counties in Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2024, 7:28 PM CDT (00:28 UTC)
- Expired
- May 30, 2024, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:10 PM CDT | FLASH FLOOD | 3 Nne Buna, TX | Site at Cypress Creek (BCYT2) rose over one foot in one hour bringing it back out of its banks. |
| May 29, 9:46 PM CDT | RAIN 5.95 | 5 Ne Village Mills, TX | Mesonet station WRRT2 Southern Rough. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
783
WGUS54 KLCH 300028
FFWLCH
LAC011-TXC199-241-351-457-300330-
/O.NEW.KLCH.FF.W.0082.240530T0028Z-240530T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
728 PM CDT Wed May 29 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Western Beauregard Parish in southwestern Louisiana...
Northeastern Hardin County in southeastern Texas...
East Central Jasper County in southeastern Texas...
West Central Newton County in southeastern Texas...
Southern Tyler County in southeastern Texas...
* Until 1030 PM CDT.
* At 728 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fred, Warren, Wildwood, Call, Caney Head, Village Mills and Old
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3069 9450 3062 9442 3060 9419 3062 9387
3057 9373 3057 9370 3052 9371 3051 9371
3049 9371 3048 9371 3049 9380 3046 9395
3047 9410 3048 9429 3050 9454 3052 9454
3069 9458
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
782 follow-up statements
055
WGUS54 KLCH 300218
FFWLCH
LAC011-TXC199-241-351-457-300500-
/O.EXT.KLCH.FF.W.0082.000000T0000Z-240530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
918 PM CDT Wed May 29 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Western Beauregard Parish in southwestern Louisiana...
Northeastern Hardin County in southeastern Texas...
East Central Jasper County in southeastern Texas...
West Central Newton County in southeastern Texas...
Southern Tyler County in southeastern Texas...
* Until midnight CDT tonight.
* At 918 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fred, Warren, Wildwood, Call, Caney Head, Village Mills and Old
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3069 9450 3062 9442 3060 9419 3062 9387
3057 9373 3057 9370 3052 9371 3051 9371
3049 9371 3048 9371 3049 9380 3046 9395
3047 9410 3048 9429 3050 9454 3052 9454
3069 9458
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
78885
WGUS74 KLCH 300457
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1157 PM CDT Wed May 29 2024
LAC011-TXC199-241-351-457-300507-
/O.EXP.KLCH.FF.W.0082.000000T0000Z-240530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Hardin TX-Jasper TX-Newton TX-Tyler TX-
1157 PM CDT Wed May 29 2024
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR
WESTERN BEAUREGARD PARISH AND NORTHEASTERN HARDIN, EAST CENTRAL
JASPER, WEST CENTRAL NEWTON AND SOUTHERN TYLER COUNTIES...
The heavy rain has ended. While flood waters are receding, some
areas could still have minor flooding. Please continue to heed
remaining road closures.
&&
LAT...LON 3069 9450 3062 9442 3060 9419 3062 9387
3057 9373 3057 9370 3052 9371 3051 9371
3049 9371 3048 9371 3049 9380 3046 9395
3047 9410 3048 9429 3050 9454 3052 9454
3069 9458
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:55 PM CDT, 33 minutes earlier.
Area forecast discussion, May 29, 6:55 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 655 PM CDT Wed May 29 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 355 PM CDT Wed May 29 2024 Showers and storms are on radar currently in response to a storm system and a boundary that is bisecting the area. Storms this afternoon will begin to taper out near sunset with a quiet evening and overnight period. Little to no change in the overall pattern. The upper ridge is still centered over MX / the Pacific where it will remain over the course of the period. We will see impulses quickly slide across the region, leading to the possibility of seeing daily showers and storms. MaxTs will be in the upper 80s to right at 90 and MinTs in the upper 60s to mid 70s. Dewpoints will be stuck in the 70s, yielding MaxApts around the 90s range. Stigger/87 && .LONG TERM... (Saturday through next Tuesday) Issued at 355 PM CDT Wed May 29 2024 An upper trof extending from the central plains into the northern Gulf of Mexico will continue to slowly work across the region keeping PoPs elevated Saturday into Sunday. The persistent low level tropical airmass, normal for this time of year, will support a low end risk of flash flooding due to high rainfall rates and diurnal heating could allow for a few stronger storms both Saturday and Sunday afternoons. While there continues to be a fairly wide variation in model solutions, the general trend is for persistent ridging over northern Mexico to build up the Texas gulf coast and the western Gulf of Mexico Sunday night into Monday which will suppress all, but the most tenacious diurnally driven afternoon convection. NBM is resolving isolated afternoon PoPs Monday through Wednesday and see no justification to oppose this solution. The decreasing precip and cloud cover will allow afternoon highs to creep back into the upper 80s to lower 90s through the first half of the week and heat indices pushing 100. Jones && .AVIATION... (00Z TAFS) Issued at 651 PM CDT Wed May 29 2024 ISO/SCT storms generally north of I-10, with only one isolated cell just south of LCH. With any storm, VRB winds with G35+ kts possible. Reductions in CIGs/VSBYs to MVFR/IFR briefly possible. Storms dissipate this evening with VFR/MVFR CIGs. While any FG should be localized, BR with VSBYs between 4-8SM possible around daybreak. Expect another round of ISO/SCT storms tomorrow afternoon with the usual brief reductions in CIGs/VSBYs in storm activity. && .MARINE... Issued at 355 PM CDT Wed May 29 2024 Light to moderate onshore flow will continue for the remainder of the period with wave heights in the 2 to 4 foot range. There will be an isolated to scattered chance of daily showers and storms over the coastal waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 86 69 85 / 20 50 30 60 LCH 72 86 73 86 / 20 60 20 50 LFT 72 89 74 89 / 10 40 20 40 BPT 74 87 75 88 / 20 60 10 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....66 AVIATION...87
In the hours before
Special weather statement, May 29, 5:31 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
531 PM CDT Wed May 29 2024
LAZ030-141-292315-
Beauregard LA-Northern Calcasieu LA-
531 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES THROUGH 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buhler, or near De Quincy, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
De Quincy, Ragley, Oretta, Buhler, and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3044 9313 3040 9313 3027 9346 3044 9362
3059 9331
TIME...MOT...LOC 2231Z 232DEG 10KT 3036 9345
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
78Special weather statement, May 29, 6:08 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
608 PM CDT Wed May 29 2024
LAZ030-031-292345-
Allen LA-Beauregard LA-
608 PM CDT Wed May 29 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES THROUGH 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Singer to near Longville to near Reeves.
Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
De Ridder, Reeves, Dry Creek, Longville, Tulla, and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3082 9334 3078 9309 3054 9292 3044 9315
3053 9323 3056 9337
TIME...MOT...LOC 2308Z 213DEG 7KT 3065 9332 3059 9320 3049 9309
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 6:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
656 PM CDT Wed May 29 2024
LAZ027-030-300030-
Beauregard LA-Vernon LA-
656 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BEAUREGARD AND
SOUTH CENTRAL VERNON PARISHES THROUGH 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction, or 7 miles west of De Ridder, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
De Ridder, Rosepine, and Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3076 9346 3084 9351 3103 9336 3084 9314
TIME...MOT...LOC 2356Z 234DEG 12KT 3084 9342
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 6:58 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
658 PM CDT Wed May 29 2024
TXZ180-201-300030-
Hardin TX-Tyler TX-
658 PM CDT Wed May 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TYLER AND NORTHEASTERN
HARDIN COUNTIES THROUGH 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Wildwood to near Caney Head.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Warren, Fred, Wildwood, Caney Head, and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3059 9408 3058 9409 3055 9409 3054 9407
3049 9410 3044 9421 3049 9454 3065 9457
TIME...MOT...LOC 2357Z 252DEG 11KT 3054 9458 3051 9426
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 7:10 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
710 PM CDT Wed May 29 2024
LAZ030-031-300045-
Allen LA-Beauregard LA-
710 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAUREGARD AND
NORTH CENTRAL ALLEN PARISHES THROUGH 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dry Creek, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Dry Creek, Sugartown, Mittie, Grant, and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 9284 3062 9309 3069 9320 3088 9307
3088 9301
TIME...MOT...LOC 0010Z 217DEG 11KT 3075 9308
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, May 29, 7:19 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
719 PM CDT Wed May 29 2024
TXZ180-300045-
Tyler TX-
719 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TYLER COUNTY
THROUGH 745 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 9434 3053 9443 3054 9455 3091 9464
TIME...MOT...LOC 0019Z 178DEG 22KT 3063 9449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:10 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| May 29, 7:43 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| May 29, 7:48 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 29, 7:53 PM CDT | Special Weather Statement | LCH | Calcasieu | 22 min |
| May 29, 8:19 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| May 29, 8:40 PM CDT | Special Marine Warning | LCH | 37 min | |
| May 29, 8:51 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| May 29, 9:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 29, 9:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 29, 10:31 PM CDT | Special Marine Warning | LCH | 20 min | |
| May 29, 10:41 PM CDT | Special Marine Warning | LCH | 40 min | |
| May 29, 10:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| May 29, 11:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 29, 11:37 PM CDT | Special Marine Warning | LCH | 68 min | |
| May 30, 12:40 AM CDT | Special Marine Warning | LCH | 65 min | |
| May 30, 12:52 AM CDT | Special Marine Warning | LCH | 68 min | |
| May 30, 1:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 30, 2:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| May 29, 7:19 PM CDT | Special Weather Statement | LCH | Tyler | 26 min |
| May 29, 8:02 PM CDT | Special Weather Statement | LCH | Hardin | 43 min |
| May 29, 8:51 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Orange | 39 min |
| May 29, 9:01 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| May 29, 9:47 PM CDT | Special Weather Statement | LCH | Orange | 43 min |
| May 29, 10:08 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 30, 11:56 AM CDT | River Flood Warning | LCH | Hardin | 4 days |
Nearby
Flash Flood Warnings in Texas, 2024Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.